MAUDE Adverse Event Report: COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION

COOK INC PIVET GUIDE EMBRYO TRANSFER SET; MQF CATHETER, ASSISTED REPRODUCTION
Model Number G30457
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported that during an embryo transfer procedure using a pivet guide embryo transfer set, and unknown oily liquid was found in the inner catheter when using it to absorb the embryo.The inner catheter was flushed, and the oily liquid was still present after flushing.It is unknown how the procedure was completed after this difficulty.No adverse events have been reported as a result of the alleged malfunction.Additional information has been requested regarding the patient and the event.At the time of this report, no further information has been provided.
 
Additional Manufacturer Narrative
Additional information: event.
 
Event or Problem Description
Additional information received on (b)(6) 2019.The facility will not give any patient details or health history due to the fact that the event occurred prior to contact with the patient.The intended procedure was an embryo transfer and was completed by changing to another lot of the same product.The patient didn't experience any adverse effects due to this issue.
 
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown, unchanged, or unavailable.Investigation ¿ evaluation.A visual inspection of the returned device was conducted.A document based investigation was also performed including a review of complaint history, device history record, the instructions for use, manufacturing instructions, quality control data, and specifications.Five devices were returned for investigation.Four of the devices were unopened, and one was opened.The returned packaging confirms the reported complaint device lot number.Inspection of the returned devices noted that 1 device showed no signs of contamination and the other 4 devices were confirmed to have signs of foreign matter present within the transfer catheter.The unknown substance was similar in appearance to material imperfections or clear beads/droplets of fluid within the transfer catheter.Further investigation found small crystal like structures that were visible under magnification.The substance was sporadically scattered throughout the inner lumen and in some sections took on the shape of bands that circumferences the inner surface.There was a slight yellow hue to the substance as well.A review of the device history record found no non-conformances related to the reported failure mode.A review of complaint history records shows no other complaints associated with the complaint device lot.The instructions for use (ifu), provides the following information to the user related to the reported failure mode: caution: sterile if the package is unopened or undamaged.Do not use if package is broken.The assisted reproduction catheter (and any other accessories used during this procedure) should be comprised of embryo compatible materials.Note: one cell mouse embryo tested and passed with 75% or grater blastocyst rate.Usp endotoxin (lal) tested and passed with 20 eu's or less per device.Testing is conducted on a lot-to-lot (batch) basis.Similar events have been observed, where a customer has observed an unknown substance or oily substance inside the transfer catheters.There is an ongoing investigation looking into this matter.This investigation has determined that the contamination is most likely due to nitrate and nitrite salt residues, which dried on to the transfer catheter cannula during the component cleaning process.The cannula components are supplied by a third party supplier.When the finished goods are exposed to the ethylene oxide (eto) sterilization process, a chemical reaction occurs between eto and the nitrate and nitrite salts.This chemical reaction was the cause for the color change of the dried substance.The way the product is packaged, detection of contamination of the transfer catheter is not possible as the transfer catheter with its¿ product protector is placed under the guide catheter in the final outer package.As the contamination would only be visible after the sterilization process and the product is removed from the package, this failure would not have been found during the manufacturing process.The third-party supplier has implemented testing each order of cannula prior to release to mitigate the occurrence of the contamination of the cannula with nitrates and nitrites.Appropriate measures are being conducted (have been taken) to address this failure mode.The complaint is confirmed based on the customer's testimony and the evaluation of the returned complaint device.The cause of this event occurrence is contributed to a supplier quality error.The risk analysis for this failure mode was reviewed and no further risk mitigation is required; however due to the specific form of contamination, further investigation for this failure is an ongoing.Cook medical has notified the appropriate personnel and will continue to monitor this device via the complaints database for similar complaints.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
There is no new patient or event information to report.

Brand Name
PIVET GUIDE EMBRYO TRANSFER SET
Common Device Name
MQF CATHETER, ASSISTED REPRODUCTION
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key8243860
Report Number1820334-2019-00042
Device Sequence Number2463512
Product Code MQF
UDI-Device Identifier00827002304574
UDI-Public(01)00827002304574(17)210822(10)9016330
Combination Product (Y/N)N
Initial Reporter CountryCN
PMA/510(K) Number
K983594
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/24/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2021
Device Model NumberG30457
Device Catalogue NumberK-PETS-5000
Device Lot Number9016330
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2019
Initial Date Received by Manufacturer 01/08/2019
Supplement Date Received by Manufacturer01/14/2019
09/20/2019
Initial Report FDA Received Date01/14/2019
Supplement Report FDA Received Date01/21/2019
09/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1